# SDR 97FDEA00219

- Difficulty date: April 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N285FE
- Make and model: Boeing 727223
- Aircraft serial: 22622
- System (JASC): 2740 · Stabilizer Control System
- Part: Gearbox
- Part number: 651948217
- Condition: Malfunctioned
- Location: Horz Stab
- Stage of operation: UK
- Nature of condition: B, F
- Precautionary procedure: O

## Discrepancy

STABILIZER OUT OF TRIM LIGHT ILLUMINATED.  INITIALLY CRUISE TRIM INOPERATIVE.  ELECTRIC TRIM OPERATED SLUGGISHLY.  MAIN ELECTRIC TRIM OPERATED NORMAL, UNTIL PLACING TRIM TO APPROXIMATELY 5 UNITS UP.  MAIN ELECTRIC TRIM THEN SLUGGISH AND CRUISE TRIM ILLUMINATED.  MANUAL BOUND UP, SLIGHT SMOKE SMELL.  *S/D*  FOUND HORIZONTAL STABILIZER GEARBOX JACKSCREW BRAKES BAD.  REMOVED AND REPLACED GEARBOX JACKSCREW ASSEMBLY PER MAINTENANCE MANUAL 27-40-41.  PERFORM STABILIZER LIMIT SWITCH TEST PER MAINTENANCE MANUAL 27-40-61.  OPERATIONAL CHECK OK.  AIRCRAFT DOWN GRADED TO CHECK CAT 2.  REQUIRED ITEM INSPECTION COMPLIED WITH.
